Pus-filled blisters on legs

Question

I have a low viral load (about 75) and very low CD4 count (<75). I'm taking Viracept, DDI, and 3TC as my med therapy. I also take Sporanox, Bactrim, and steroids (Cortef and Flourinef). A few months ago I began developing bumps that slowly developed into rises above the skin filled with pus, which eventually bread down the skin and bust. My doctor took a biopsy from a newly-developing one and said he couldn't find any organism causing it -- basically they did not know what it was...only that it would probably return. ???? Can you help me please....they are very uncomfortable, somewhat painful when opened up. And worst yet, I'm not being treated for the condition at this time. I'm worried.

Answer

It sounds like you have a form of folliculitis or similar skin infection for which no causative germ has been identified. It's important to find out if the biopsy was cultured and stained for unusual germs, such as fungus andmycobacteria (like MAC). If that was indeed done and all results were negative, you may have "eosinophilic folliculitis", and then the biopsy should have shown abundant eosinophils ( akind of white blood cell). If the cause is a germ, then treatment is tailored to what kind of germ is identified. If it's eosinophilic, then topical steroids and light therapy administered by a dermatologist are the recommended treatments.